Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 56, NWS Eureka, CA

July 15, 2014

NWS Eureka, CA issued this small craft advisory at Jul 15, 2014, 8:42 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2014, 8:42 AM PDT (15:42 UTC)
Expired
Jul 16, 2014, 3:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WHUS76 KEKA 151542
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
842 AM PDT TUE JUL 15 2014

PZZ470-152345-
/O.CAN.KEKA.GL.W.0016.000000T0000Z-140715T1600Z/
/O.NEW.KEKA.SC.Y.0056.140715T1542Z-140716T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
842 AM PDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WINDS...N 20 TO 30 KT...EASING TO 10 TO 20 KT THIS AFTERNOON.
  WINDS WILL EASE FROM SW TO NE. WINDS WILL GRADUALLY DIMINISH
  THROUGH WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY.

* WAVES...NW 9 TO 10 FT AT 9 SECONDS...SUBSIDING TO 8 TO 9 FT
  TONIGHT. LARGEST SEAS WILL BE BEYOND 30 NAUTICAL MILES. SEAS
  WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH
  THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-152200-
/O.EXT.KEKA.SC.Y.0055.000000T0000Z-140715T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
842 AM PDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NE 5 TO 15 KT. WINDS WILL GRADUALLY DIMINISH THROUGH
  WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. 

* WAVES...NW 7 TO 9 FT AT 9 SECONDS. SEAS WILL BUILD AGAIN
  THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
403 
WHUS76 KEKA 152134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT TUE JUL 15 2014

PZZ475-152245-
/O.CAN.KEKA.SC.Y.0055.000000T0000Z-140715T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 PM PDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

PZZ470-160400-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-140716T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 PM PDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...N 10 TO 20 KT. WINDS WILL GRADUALLY DIMINISH THROUGH
  WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY.

* WAVES...NW 9 TO 10 FT AT 9 SECONDS...SUBSIDING TO 8 TO 9 FT 
  TONIGHT. LARGEST SEAS WILL BE BEYOND 30 NAUTICAL MILES. SEAS 
  WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED 
  THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
209 
WHUS76 KEKA 160353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT TUE JUL 15 2014

PZZ470-161000-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-140716T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
853 PM PDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
WEDNESDAY. 

* WINDS...N 10 TO 20 KT. WINDS WILL GRADUALLY DIMINISH THROUGH 
  WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. 

* WAVES...NW 6 TO 8 FT TONIGHT. LARGEST SEAS WILL BE BEYOND 30
  NAUTICAL MILES. SEAS WILL BUILD AGAIN THURSDAY AND FRIDAY
  REMAINING ELEVATED THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
673 
WHUS76 KEKA 161008
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 AM PDT WED JUL 16 2014

PZZ470-161815-
/O.EXP.KEKA.SC.Y.0056.000000T0000Z-140716T1000Z/
/O.NEW.KEKA.SC.Y.0057.140717T0400Z-140719T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
308 AM PDT WED JUL 16 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
SATURDAY...

* WINDS...N INCREASING TO 15 TO 25 KT BY LATE TONIGHT. 

* WAVES...NW 6 TO 8 FT THROUGH TONIGHT...BUILDING TO 8 TO 10 FT ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 6:12 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 15, 6:12 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
612 AM PDT TUE JUL 15 2014

.SYNOPSIS...A WEAK DISTURBANCE ALOFT WILL SPREAD HIGH LEVEL
CLOUD COVER OVER THE AREA TODAY. A SHALLOW MARINE LAYER WILL
MOST LIKELY LINGER ALONG THE IMMEDIATE COAST TODAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE PRIMARILY IN TRINITY COUNTY
THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...A WEAK WAVE IN SOUTHEASTERLY FLOW ALOFT HAS BEEN
GENERATING CONSIDERABLE HIGH AND MID LAYER CLOUDINESS SOUTH OF
THE FORECAST AREA THROUGH THE NIGHT. THERE HAS NOT BEEN MUCH
IN THE WAY OF LIGHTNING ACTIVITY WITH ALL THIS MOISTURE SO FAR.
SHOWER ACTIVITY OFFSHORE THE CENTRAL CALIFORNIA COAST SHOULD MOVE
NORTHWARD TODAY. SOME LIGHT RAIN OR SPRINKLES MAY OCCUR IN MENDOCINO
COUNTY TODAY. ECHOES THAT MOVED OVER METAR REPORTING STATIONS SOUTH OF
MONTEREY BAY HAD ONLY A TRACE OF RAIN.  THE HRRR-3KM DOES SHOW
25-35DBZ REFLECTIVITIES SPREADING INTO SRN MENDOCINO COUNTY THIS
MORNING AND THEN INTO FAR SRN HUMBOLDT AND TRINITY COUNTIES THIS
AFTERNOON. GRANTED THE PRECIP AMOUNTS FROM THIS HIGH RESOLUTION
MODEL MAY BE OVERDONE. THE GFS AND NAM12 HAVE NOTHING...WHILE THE
RCU13 SHOW SOME LIGHT PRECIP ACCUMULATIONS. CONSIDERING HOW DRY IT
IS BELOW 600MB...THE NAM12 AND GFS ARE PROBABLY CORRECT. I WILL
ADD A SLIGHT CHANCE OF LIGHT SHOWERS IN THE MENDO ZONES FOR
TODAY...BUT MAINTAIN A 10% CHANCE FOR MEASURABLE AMOUNTS.

THE GFS HAS THE SELY WAVE TRACKING NORTHWARD TO AROUND CAPE
MENDOCINO BY THIS EVENING. THE THUNDER CHANCES DO NOT LOOK VERY
PROMISING TODAY AND TONIGHT WITH BOTH THE GFS AND NAM12 SHOWING
LOW CAPE VALUES AND MARGINAL INSTABILITY AROUND THE HORN DURING
PEAK HEATING. WEDNESDAY AFTERNOON AND EVENING LOOK SLIGHTLY BETTER
FOR SCATTERED LIGHTNING ACTIVITY MAINLY IN EASTERN TRINITY AROUND
THE HORN AND YOLLA BOLLA MTNS. FOR NOW WILL MAINTAIN MOSTLY LAL'S
OF 2 WITH LOW CHANCES OF WETTING RAIN (A TENTH OF AN INCH OR
MORE). THE 0Z AND 06Z GFS RUNS KEEP PRECIP AND CONVECTION GOING
WED NIGHT INTO EARLY THU IN EASTERN TRINITY AS ANOTHER CONVECTIVE
DISTURBANCE MOVES UP FROM THE SOUTH. THIS WILL NEED TO MONITORED.
WE SHOULD SEE ANOTHER OPPORTUNITY FOR TSTMS AGAIN FRI AND PERHAPS
ON SAT TOO IN THE SAME AREA OF EASTERN TRINITY AS A WEAK UPPER
TROUGH OR LOW APPROACHES THE COAST AND THE FLOW ALOFT TURNS SLY.

GFS AND ECMWF WERE IN GOOD AGREEMENT SHOWING A BROAD TROUGH
APPROACHING THE COAST THIS WEEKEND. WE SHOULD SEE SOME COOLING
THIS WEEKEND AND DECREASING CHANCES OF TSTMS AS DRIER SW FLOW
ALOFT DEVELOPS. BY EARLY NEXT THE MODELS WERE NOT IN GOOD
AGREEMENT. THE ECMWF HAS AN UNSEASONABLY COLD LOW PRESSURE SYSTEM
DROPPING INTO THE PAC NW...WHILE THE GFS HAS HIGH PRESSURE FROM
THE DESERT SW REBUILDING OVER THE AREA. THE PREVIOUS 0Z RUN OF THE
GFS WAS SIMILAR TO THE LATEST RUN OF THE ECWMF. THIS WILL NEED TO
WATCHED FOR THE POSSIBILITY OF SOME LATE JULY PRECIP EARL NEXT
WEEK. FOR NOW THE FORECAST FOR MON AND TUE HAS BEEN HEAVILY
WEIGHTED TOWARD CLIMATOLOGY AND PERSISTENCE.

&&

.AVIATION...AN UPPER LEVEL RIDGE CENTERED OVER THE WESTERN UNITED
STATES HAS COMPRESSED THE MARINE LAYER RESULTING IN LOW VISIBILITIES
ALONG THE THE NW CALIFORNIA COAST. EARLY MORNING OBSERVATIONS SHOWED
LIFR VISIBILITIES AND CEILINGS AT COASTAL AIRFIELDS WITH INTERIOR
AREAS MOSTLY VFR. A HOLE IN THE STRATUS OFF THE OREGON/CALIFORNIA
BORDER AND OFFSHORE FLOW WILL HELP PROMOTE CLEARING SKIES FOR KCEC
AND SURROUNDING AREAS THIS MORNING. HOWEVER, STRATUS WILL REMAIN
DANGEROUSLY CLOSE TO THE SOUTH SO EXPECT CONDITIONS TO FLUCTUATE
INTO THE AFTERNOON. BRIEF SCATTERING WILL BE POSSIBLE ELSEWHERE BUT
DIFFICULT WITH THE COMPRESSED MARINE LAYER. EXPECT ANY SCATTERING
WILL BE BRIEF WITH IFR TO LIFR CONDITIONS TO RETURN OVERNIGHT.
INTERIOR AREAS WILL SEE CLOUD COVER ASSOCIATED WITH THE MONSOONAL
MOISTURE FILTERING OVER THE REGION TODAY. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY ACROSS TRINITY AND
MENDOCINO COUNTIES. ALL IN ALL EXPECT MOSTLY VFR FOR INTERIOR
AIRFIELDS. /KML

&&

.MARINE...NEARSHORE BUOYS ARE REFLECTING THE TREND OF IMPROVEMENT
FROM SOUTH TO NORTH. EARLY MORNING OBSERVATIONS HAVE WATERS SOUTH OF
CAPE MENDOCINO AT 6 FT WITH AREAS TO THE NORTH AT 8 TO 9 FT. THIS
TREND WILL CONTINUE TODAY AS A SURFACE LOW OFF THE CALIFORNIA COAST
SLIDES WESTWARD; PUSHING THE TIGHTEST PART OF THE PRESSURE GRADIENT
FARTHER OFFSHORE. THIS WILL RESTRICT HIGHEST WINDS AND SEAS TO THE
EXTREME NORTHWESTERN PORTION OF THE COASTAL WATERS. HOWEVER, THE
LOCALLY GENERATED SEAS WILL PROPAGATE SOUTH AND KEEP THE SOUTHERN
WATERS OFFSHORE FROM GETTING TOO LOW. OBSERVATIONS WILL HAVE TO
MONITORED THIS MORNING TO DETERMINE WHETHER EXTENSIONS MAY BE NEEDED
FOR THE GALE AND/OR SMALL CRAFT ADVISORY. I ANTICIPATE THE SMALL
CRAFT ADVISORY WILL BE FINE TO DROP BUT IT IS POSSIBLE THE GALE MAY
NEED TO BE DOWNGRADED TO AN ADVISORY IF CONDITIONS PROVE SLOWER TO
SUBSIDE.

LOWER CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS THE PRESSURE
GRADIENT REMAINS WELL OFFSHORE. THEN THE PACIFIC RIDGE WILL BEGIN TO
BUILD TOWARDS THE WEST COAST THURSDAY RESULTING IN DETERIORATING
CONDITIONS THROUGH THE WEEKEND. /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 9 AM PDT THIS MORNING PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 15, 5:33 AM PDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
533 AM PDT TUE JUL 15 2014

CAZ001-161245-
REDWOOD COAST-
533 AM PDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-161245-
MENDOCINO COAST-
533 AM PDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-161245-
NORTH COAST INTERIOR-
533 AM PDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-161245-
MENDOCINO INTERIOR-
533 AM PDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-161245-
UPPER TRINITY RIVER-
533 AM PDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.